Georgia, 2025Tornadoes and Damaging Winds in Georgia, May 25, 2025
May 25, 2025 · NWS FFC · 19 events in 10 counties and zones
An MCS moved into northwest Georgia during the early evening hours of the 25th. The system produced scattered damaging winds and several brief tornados.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An MCS moved into northwest Georgia during the early evening hours of the 25th. The system produced scattered damaging winds and several brief tornados. The system weakened as it moved towards the ATL metro, however a few imbedded cells remained strong and produced further damaging winds as far south as Douglas county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 25, 3:43 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, May 25, 3:43 AM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
443 AM EDT Sun May 25 2025
...Morning Area Forecast Discussion...
.SHORT TERM...
(Today through Monday)
Issued at 237 AM EDT Sun May 25 2025
Current radar loop shows some showers mainly across NW GA moving
East into SC. There is very little instability left so not
expecting any thunderstorms with this loosely organized area of
showers. Once these showers clear the area we will have a few
hours of dry weather before the next wave moves in later this
afternoon. The next wave is currently over AR but it gets caught
in the upper level NWLY flow and pushes rapidly SE into NW GA by
18-20z this afternoon. With this wave moving in during the prime
heating of the day we will see some thunderstorms and possibly
some isolated severe storms. Instability indices get up pretty
good this afternoon with sfc based Capes expected in the 1000-1500
J/Kg range. Once convection starts, the environment will be
supportive of gusty to damaging winds, hail, and locally heavy
rainfall. Convection should remain more isolated to scattered in
nature, i.e not expecting an organized cluster or MCS
development. This NWLY flow continue into Monday with more
moisture and another wave moving into the area. Precip chances
stay elevated through the day with more showers and thunderstorms
expected. Expecting some more isolated severe storms as well.
One difference between Today and Monday is the models are showing
a decent (for this time of year) Wedge building down the eastern
seaboard Monday and into NE GA. The models show this high pressure
wedge building pretty deep into the state so we will have to see
just how strong it is and how much this will affect convective
development.
Temps Today and Monday will be mainly in the 70s across North GA
and to near 90 across central portions of the state. Lows tonight
will be mainly in the 60s.
01
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 237 AM EDT Sun May 25 2025
Key Messages:
- Wedge/CAD conditions stick around through Tuesday and
potentially into Wednesday in NE GA and portions of the metro. This
will keep highs in the mid 70s to even some 60s in these areas those
days.
- Multiple rounds of rain and thunderstorms through the entire
week. Some uncertainty on the extent towards the end of the week.
Forecast:
Long term forecast keeps a stormy and potentially soggy look to it,
with multiple rounds of precipitation forecast. Monday night into
Tuesday sees longwave trough exiting the NE CONUS with strong
confluence overspreading the region. Surface high already in place
will only intensify in response, bringing stronger CAD/wedge into
the area Tuesday. Simultaneously on Tuesday, more equatorial of the
vertically stacked waves/PV anomalies over the Great Plains will
push to the NW of the area, bringing SW flow aloft, development of
surface low, and continued moisture surging into the SE. Moisture
overrunning the wedge will likely bring widespread rain with some
embedded convective elements to the area. Will be difficult to see
anything severe with this in northern GA given any convection
wouldnt be surface based, but won't rule out a spicy one down in
central Georgia. Temps will vary in and out of the wedge, with highs
in the 70s in north GA and even 60s in NE GA, but could approach 90
in portions of central Georgia.
Of the two waves/PV anomalies mentioned earlier, the more
poleward one will sit mostly in place through almost the entirety
of the long term forecast. A series of shortwaves will rotate
underneath this, bringing our continued rounds of precipitation to
the state. On Wednesday, another wave will push by bringing
moisture streaming up once again. Euro ensemble and GEFS show some
differences in the setup, with stronger surface low over the Ohio
River Valley in the Euro models and a weak surface low over the
east coast in many of the GEFS models. In the GEFS scenario,
surface low off the coast would potentially help reinforce the
wedge in place on Wednesday, keeping temps in northeast GA lower.
However, Euro bringing some potentially extensive precip and cloud
cover over the top of the wedge would lead to a potential
reinforcement as well despite what models may show with erosion.
Given the well known model biases in too early break down of the
wedge/CAD, have decided to lower temps in the typically NE GA
wedge area on Wednesday. Otherwise, expect another rainy day with
some rumbles of thunder certainly possible.
Towards the end of the week, differences arise in the models. The
stronger surface low in the Euro pushes a front into the area by the
end of the week that stalls, bringing potential rainfall Thursday to
central Georgia, including the potential for some thunderstorms in a
parameter space that may be capable of some severe weather, before
clearing things out on Friday. The GEFS keeps things further to the
north and rotates another wave or two past the area that brings rain
and some potential storms as well both Thursday and Friday to the
entire CWA. Only time will tell as to which is right - models are
deeply struggling with the copious convection over the past few
days, and that has big implications via latent heat release on the
down stream pattern, especially given how sensitive the forecast may
be to the position of the upper level low over the midwest that may
get pushed or prodded a bit by said latent heat release. So, stay
tuned.
Lusk
&&
.AVIATION...
(06Z TAFS)
Issued at 204 AM EDT Sun May 25 2025
Current radar loop shows some scattered showers around the ATL and
AHN area TAF sites. these showers should diminish and move east
of the area over the next few hours. Will have a bit of a break
in the expected precip from shortly before sunrise to later this
afternoon when the next wave moves into the area. Ceilings will be
mainly in the VFR range but expecting some brief periods of MVFR
ceilings in and around any showers and afternoon thunderstorms.
Winds are out of the east and expecting them to turn to the SE and
eventually SW/W. Wind speeds will stay 10kt or less through the
period.
//ATL Confidence...06Z Update...
Confidence medium to high on precip and ceiling heights.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 79 64 78 60 / 50 40 60 70
Atlanta 83 67 83 64 / 60 50 70 80
Blairsville 74 60 75 56 / 70 70 80 80
Cartersville 83 64 83 62 / 70 60 70 80
Columbus 90 69 90 69 / 30 40 60 60
Gainesville 77 65 77 60 / 60 60 70 80
Macon 88 68 88 66 / 40 30 70 60
Rome 82 65 83 63 / 70 60 70 80
Peachtree City 85 65 85 64 / 60 40 70 80
Vidalia 90 70 89 69 / 50 40 70 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...01
LONG TERM....Lusk
AVIATION...01
Hazardous weather outlook, May 25, 5:32 AM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
632 AM EDT Sun May 25 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
632 AM EDT Sun May 25 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms are possible this afternoon continuing
into the overnight hours tonight. Some thunderstorms could
become strong to severe and produce strong wind gusts, hail up to
the size of quarters, and locally heavy rainfall this evening and
tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered thunderstorms expected Monday through Friday across the
entire area, capable of producing gusty winds, heavy rainfall,
and frequent lightning. There is a marginal risk for severe
weather on Monday, with damaging winds as the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
Tornado, Chattooga
- When
- May 25, 5:40 AM EST to 5:50 AM EST
- Where
- Chattooga County, 0.95 mi ENE of East Trion to 0.96 mi W of Subligna
- Rating
- EF0
- Path length
- 3.93 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.557, -85.265
A tornado touched down across far northern Chattooga County,|between the small communities of Trion and Subligna just before|7PM EDT Sunday May 25th. Damage, mainly to trees being snapped|or uprooted started around Mountain View Road and Spring Creek|Road. Further tree damage was seen along Narrows Road heading up|Taylor Ridge. Very few if any access roads exist along the ridge|in this area, but additional damage that lines up with the|circulation on radar (from KHTX) occurred along Gore Subligna|Road where a carport solidly placed into the ground was ripped|out of the ground and a large tree snapped on a car nearby.
Tornado, Gordon
- When
- May 25, 6:08 AM EST to 6:23 AM EST
- Where
- Gordon County, 1.37 mi SW of Reeves to 2.25 mi S of Decora
- Rating
- EF1
- Path length
- 6.01 mi
- Path width
- 750 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.459, -85.040
A tornado quickly set down between Roland Hayes Pkwy SW and|Reeves Station Road on either side of the Oostanaula River in|southwest Gordon County on Sunday evening (May 25th). A large|barn was destroyed with all walls and roof collapsing. The barn|had 4x4 posts cemented into the ground (18 inches deep) that|were pulled out of the ground. No trees or other damage|indicators around this barn, so max winds estimated around 95 mph|here. The tornado, which likely skipped up and down along its|entire 6-mile path, tracked southeast snapping a few trees along|Miller Ferry Road. Off of Webb Road SW, 4 chicken houses|sustained damage - one collapsed and two others had metal|siding/roof pieces pulled off. Additional trees were snapped at a|residence just south of the chicken farm. Based on the chicken|house damage, max winds again topped out around 95 mph in this|area. The tornado continued southeast with additional trees|snapped or uprooted (mainly EF0 damage) from Miller Ferry Road|to South Holcomb Road. No additional damage was seen east or|southeast of this area (just west of Hwy 41 and Old Dixie Hwy NW).|The rather large path width of damage (for an EF-1 tornado) could|have been due to multiple circulations/vortices that occurred|within the broader mesocyclone.
Tornado, Gordon
- When
- May 25, 6:13 AM EST to 6:15 AM EST
- Where
- Gordon County, 1.25 mi NNW of Redbud to 1.15 mi NNW of Redbud
- Rating
- EF1
- Path length
- 0.26 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.545, -84.832
A very brief tornado associated with a broader line of severe|storms, occurred along Owens Gin Road NE, between J Slagler Road|and Hunts Gin Road in northern Gordon County. A free-standing|barn (no walls) was heavily damaged. The metal roof, which was|completely destroyed, was secured with hurricane straps to the|four large round wooden posts and thrown into a small forest of|trees downwind. Several larger trees were snapped or uprooted.|Across Owens Gin Road, a few additional trees were snapped along|with the majority of a metal roof pulled off a smaller (old)|barn. The tornado likely lifted around this point. Max winds were|estimated to be around 90 mph based on the barn damage.
Thunderstorm Wind, Dade
- When
- May 25, 5:10 PM EST to 5:12 PM EST
- Where
- Dade County, 2.15 mi NNW of New England
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.950, -85.480
Multiple trees down along 700 block of dugan loop in dade county.
Thunderstorm Wind, Dade
- When
- May 25, 5:12 PM EST to 5:14 PM EST
- Where
- Dade County, 0.42 mi NW of Morganville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.935, -85.454
Tree down near intersection of morganville ridge rd and hwy 11.
Thunderstorm Wind, Catoosa
- When
- May 25, 5:22 PM EST to 5:24 PM EST
- Where
- Catoosa County, 0.66 mi SW of Cloud Springs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.944, -85.259
Tree down at intersection of lafayette road and harker rd in fort oglethorpe.
Thunderstorm Wind, Walker
- When
- May 25, 5:37 PM EST to 5:39 PM EST
- Where
- Walker County, 2.07 mi S of Lake Howard
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.720, -85.250
Tree down on ringgold road near round pond rd.
Thunderstorm Wind, Chattooga
- When
- May 25, 5:40 PM EST to 5:42 PM EST
- Where
- Chattooga County, 1.33 mi WNW of Trion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -85.340
Tree down near intersection of trion teloga rd and bankey ln.
Thunderstorm Wind, Chattooga
- When
- May 25, 5:40 PM EST to 5:42 PM EST
- Where
- Chattooga County, 0.9 mi NE of Trion
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -85.310
Numerous reports of tree damage in and around city of trion. Sunrise circle and sunset lane, tree down with powerlines. Davis rd with multiple trees and powerlines down. 100 block of myers ave with tree down. 700 block of tate rd with tree on powerline.
Thunderstorm Wind, Chattooga
- When
- May 25, 5:40 PM EST to 5:42 PM EST
- Where
- Chattooga County, Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.480, -85.370
Tree blocking roadway near intersection of roberts st and james st.
Thunderstorm Wind, Chattooga
- When
- May 25, 5:45 PM EST to 5:47 PM EST
- Where
- Chattooga County, 1.38 mi N of Summerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -85.350
Tree blocking road along 100 block of apple blossom lane.
Thunderstorm Wind, Whitfield
- When
- May 25, 5:45 PM EST to 5:47 PM EST
- Where
- Whitfield County, 1.66 mi SSW of Mount Vernon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.757, -85.058
Emergency manager has several reports of tree across roadway near quarles rd and mill creek rd sw.
Thunderstorm Wind, Whitfield
- When
- May 25, 5:54 PM EST to 5:56 PM EST
- Where
- Whitfield County, 0.69 mi N of Five Springs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -84.970
Powerlines down along 3000 block of five springs rd.
Thunderstorm Wind, Whitfield
- When
- May 25, 5:55 PM EST to 5:57 PM EST
- Where
- Whitfield County, 1.38 mi N of Tilton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.690, -84.930
Tree in roadway along 2700 block of south riverbend road.
Thunderstorm Wind, Murray
- When
- May 25, 6:08 PM EST to 6:10 PM EST
- Where
- Murray County, 1.84 mi WSW of Holley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.640, -84.850
Large tree down blocking roadway at hwy 255 s and couch rd.
Thunderstorm Wind, Bartow
- When
- May 25, 6:50 PM EST to 6:52 PM EST
- Where
- Bartow County, 2.69 mi NW of Grassdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.300, -84.810
Two trees down at spring place road and crowe springs rd.
Thunderstorm Wind, Cherokee
- When
- May 25, 7:11 PM EST to 7:13 PM EST
- Where
- Cherokee County, 2.84 mi SSE of Victoria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.115, -84.573
Tree down at cresthaven walk and wellesley crest drive.
Thunderstorm Wind, Cherokee
- When
- May 25, 7:11 PM EST to 7:13 PM EST
- Where
- Cherokee County, 2.15 mi SSE of Victoria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.120, -84.590
Two trees down on structures off brittley park lane.
Thunderstorm Wind, Douglas
- When
- May 25, 8:22 PM EST to 8:24 PM EST
- Where
- Douglas County, 1.8 mi NW of Winston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.750, -84.840
Tree down at mann rd and brewer rd as well as indian trail and corn crib loop.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, May 25 to 26, 2025$74,000 · EF1 · 96 events
- Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025$250,000 · 3 in hail · 68 events
- Hail and Damaging Winds in Texas, May 25 to 26, 2025$335,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Oklahoma, May 25, 2025$170,000 · 1.75 in hail · 32 events
- Tornado and Damaging Winds in Tennessee, May 25, 2025$61,000 · EF1 · 26 events
- Tornadoes and Hail in New Mexico, May 25 to 26, 2025$66,000 · EF1 · 23 events
- Hail and Damaging Winds in Mississippi, May 25, 2025$116,000 · 1.5 in hail · 23 events
- Tornadoes and Flash Flooding in Texas, May 25 to 29, 20255.87 in hail · 68 events
- Damaging Winds in Tennessee, May 25, 2025$75,000 · 61 kt wind · 11 events
- Damaging Winds and Strong Wind in Tennessee, May 25, 2025$94,000 · 52 kt wind · 5 events
- Wildfire in New Mexico, May 25 to 29, 2025$75,000 · 2 events
- Tornado and Hail in Alabama, May 25, 2025$22,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268489, 1268490, 1268491, 1268509, 1268510, 1268511, 1268512, 1268513, 1268514, 1268515, 1268517, 1268518, 1268523, 1268522, 1268524, 1268525, 1268526, 1268527, 1268528.